Texas, 2025

Damaging Winds in Texas, July 13, 2025

July 13, 2025 · NWS SHV · 7 events in 5 counties and zones

An upper level trough over Eastern Oklahoma and North Texas was wedged between an upper level ridge of high pressure over the Southern Great Basin and the Northeast Gulf during the afternoon of July 13th. Ample gulf moisture was present during the afternoon, and contributed to strong instability as temperatures climbed into the mid 90s across East Texas.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

An upper level trough over Eastern Oklahoma and North Texas was wedged between an upper level ridge of high pressure over the Southern Great Basin and the Northeast Gulf during the afternoon of July 13th. Ample gulf moisture was present during the afternoon, and contributed to strong instability as temperatures climbed into the mid 90s across East Texas. Despite the weak wind shear in place, scattered severe thunderstorms developed during the afternoon which became outflow dominant, resulting in instances of damaging winds which downed trees and power lines during the late afternoon hours before diminishing with the loss of daytime heating.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 13, 11:57 AM CST, 3 hours 54 minutes earlier. Its key messages:

  • Issued at 1127 PM CDT Sat Jul 12 2025
  • Scattered to numerous showers and thunderstorms with heavy rain possible across the Four State Region today.
  • More in the way of scattered convection on Monday before rain chances dwindle as the work week continues.
  • With lower rain chances during the week, temperatures should begin to warm with near Heat Advisory criteria possible later this week.
Area forecast discussion, Jul 13, 11:57 AM CST, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Shreveport LA
1257 PM CDT Sun Jul 13 2025

...New AVIATION...

.KEY MESSAGES...
Issued at 1127 PM CDT Sat Jul 12 2025

 - Scattered to numerous showers and thunderstorms with heavy rain
   possible across the Four State Region today.

 - More in the way of scattered convection on Monday before rain
   chances dwindle as the work week continues.

 - With lower rain chances during the week, temperatures should
   begin to warm with near Heat Advisory criteria possible later
   this week.

&&

.DISCUSSION...
Issued at 1058 AM CDT Sun Jul 13 2025

An upper-level trough with embedded closed low across eastern
Oklahoma into Texas to linger through Monday night allowing for
increased instability resulting in periods of mainly diurnally
driven convection today through Monday evening. Locally heavy
rainfall can be expected with some storms today, especially in the
vicinity of the upper-trough across southeast Oklahoma and
northeast Texas. Stronger convection to gradually diminish during
the evening hours with scattered lingering showers and embedded
thunderstorms possibly continuing through the early morning
hours. Overnight lows are forecast to average in the lower 70s.

Similar conditions expected again on Monday as upper-low remains
parked across Oklahoma and northeast Texas. Scattered diurnally
driven afternoon showers expected with conditions again improving
in the evening as the upper-low begins to shift northeast
into Missouri, marking the beginning of an overall pattern shift
across the ArkLaTex. Temperatures on Monday are forecast to range
from the mid 80s across southeast Oklahoma where best rain chances
are expected to the the mid 90s across north Louisiana where
subsidence from an upper-ridge building west will become more
influential.

Upper-ridge to become established across the region on Tuesday and
Wednesday allowing for more typical July hot and dry conditions
areawide. Some locations across the ArkLaTex could expect highs
in the upper 90s by Wednesday afternoon with afternoon heat index
values 105 to 107 degrees across much of north Louisiana.

Models are coming into agreement in bringing an easterly wave
across the northern gulf coast late in the work week allowing for
increased rain chances across mainly portions of Louisiana and
south Arkansas continuing into the weekend.

&&

.AVIATION...
(18Z TAFS)
Issued at 1257 PM CDT Sun Jul 13 2025

VFR conditions will continue through the afternoon and much of the
evening/overnight hours, although scattered convection will again
develop this afternoon over E TX, and spread NE into SW AR/NW LA,
and could produce MVFR cigs, wind gusts near/in excess of 35kts,
and reduced vsbys. Have inserted tempo thunder mention for all
terminals this afternoon, with the convection possibly persisting
through mid to late evening before diminishing. While much of the
cu field will diminish after sunset, elevated convective debris
will linger through a good portion of the evening/overnight hours,
with the potential for additional scattered convection
redevelopment possible after 08Z across portions of NE TX/SE
OK/adjacent sections of SW AR, which may linger through much of
the remainder of the morning. Have added VCSH mention to the
TYR/GGG/TXK terminals to account for this potential, with low
MVFR/IFR cigs again developing after 09Z over E TX/portions of N
LA, which will spread N into SE OK/adjacent sections of SW AR
by/after 12Z. These cigs will slowly lift by mid/late morning,
with VFR conditions returning by the end of the TAF period. Should
again see an increase in scattered convection across the region
during the afternoon Monday. SSW winds 7-11kts this afternoon,
except strong/gusty in and near the convection, will become S 5kts
or less after 00Z. /15/

&&

.SPOTTER INFORMATION STATEMENT...
Issued at 1257 PM CDT Sun Jul 13 2025

Spotter activation may be needed this afternoon and early evening
across portions of East Texas, Southwest Arkansas, and North
Louisiana for the potential for damaging winds and heavy rainfall,
which may result in localized flooding. /15/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  94  76  93  77 /  60  30  40  10
MLU  94  75  95  75 /  50  20  40  10
DEQ  87  70  87  70 /  70  50  50  20
TXK  93  73  92  74 /  60  40  40  20
ELD  94  72  93  72 /  60  30  50  10
TYR  90  73  90  74 /  60  40  40  10
GGG  92  73  92  74 /  60  40  40  10
LFK  94  73  93  74 /  60  30  40  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

DISCUSSION...05
AVIATION...15

In the hours before

Special weather statement, Jul 13, 11:19 AM CST, 4 hours 32 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1219 PM CDT Sun Jul 13 2025

LAZ021-131815-
Caldwell LA-
1219 PM CDT Sun Jul 13 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN CALDWELL PARISH THROUGH
115 PM CDT...

At 1219 PM CDT, Doppler radar was tracking a strong thunderstorm
over Grayson, or just east of Clarks, moving northeast at 15 mph.

HAZARD...Wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbia, Clarks, and Grayson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3208 9190 3209 9191 3207 9193 3204 9190
      3198 9189 3194 9208 3210 9219 3221 9200
      3219 9201 3220 9197 3219 9198 3217 9198
      3217 9190 3212 9188 3212 9187 3209 9187
TIME...MOT...LOC 1719Z 246DEG 12KT 3203 9209

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

15

The radar

The Shreveport radar (KSHV), 96 km away, was scanning. The volume nearest the first event began at 21:51 UTC.

Open the radar archive at this moment

Event by event

7 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Cass

When
July 13, 3:51 PM CST
Where
Cass County, 2.29 mi W of Hughes Spgs
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Employee
Coordinates
33.000, -94.639

A large tree was blown down in Hughes Springs.

Thunderstorm Wind, Panola

When
July 13, 4:32 PM CST
Where
Panola County, 2.27 mi E of Riderville
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.197, -94.341

Several trees and power lines were blown down near and north of Carthage.

Thunderstorm Wind, Bowie

When
July 13, 4:35 PM CST
Where
Bowie County, 2.25 mi W of Hooks
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.469, -94.289

Trees and power lines were blown down near the Hooks and Leary communities.

Thunderstorm Wind, Nacogdoches

When
July 13, 4:45 PM CST
Where
Nacogdoches County, 2.7 mi E of Chireno
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
31.504, -94.305

A large tree was blown down across the Attoyac Bayou bridge along the Nacogdoches/San Augustine County line. A vehicle hit the tree, but no injuries were reported.

Thunderstorm Wind, Cass

When
July 13, 4:47 PM CST
Where
Cass County, 3.39 mi WNW of Springdale
Measured
56 kt (64 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.250, -94.154

A tree was blown down across a power line along Highway 59 southwest of Domino.

Thunderstorm Wind, Harrison

When
July 13, 4:47 PM CST
Where
Harrison County, 2.92 mi SSE of Marshall Arpt
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.481, -94.280

A tree was blown down onto FM 31 just south of I-20.

Thunderstorm Wind, Harrison

When
July 13, 4:50 PM CST
Where
Harrison County, 1.8 mi SSW of Scottsville
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
32.505, -94.238

A tree was blown down onto FM 2199 just north of I-20.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2025Every state in 2025This day in weather historyWarnings in Texas, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267046, 1267052, 1267047, 1267053, 1267048, 1267051, 1267050.